Alert archive / West Virginia / Freezing Rain Advisories in 2012

Freezing Rain Advisory 2, NWS Charleston, WV

December 23, 20128 counties in Ohio; 20 counties in West Virginia

NWS Charleston, WV issued this freezing rain advisory at Dec 23, 2012, 1:47 PM EST for 8 counties in Ohio; 20 counties in West Virginia. It took effect at Dec 24, 2012, 7:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2012, 1:47 PM EST (18:47 UTC)
In effect from
Dec 24, 2012, 7:00 AM EST
Expired
Dec 24, 2012, 4:00 PM EST
In force
9 hr
Issued by
NWS Charleston, WV
All 28 counties

Athens County, OH, Gallia County, OH, Jackson County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Braxton County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Mason County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 90 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1850 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
367 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

952 
WWUS41 KRLX 231847
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
147 PM EST SUN DEC 23 2012

WVZ046-047-240300-
/O.NEW.KRLX.ZR.Y.0002.121224T1000Z-121224T1600Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
147 PM EST SUN DEC 23 2012

...FREEZING RAIN ADVISORY IN EFFECT FROM 5 AM TO 11 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 11 AM EST MONDAY.

* LOCATIONS...POCAHONTAS AND RANDOLPH COUNTIES.

* HAZARD TYPES...POCKETS OF FREEZING RAIN.

* ICE ACCUMULATIONS...LESS THAN ONE TENTH OF AN INCH.

* IMPACTS...UNTREATED SIDEWALKS AND ROADWAYS MAY BECOME SLIPPERY.
  TRAVELERS SHOULD USE CAUTION AND ALLOW EXTRA TRAVEL
  TIME...KEEPING A SHARP EYE OUT FOR ICY SPOTS.

* TEMPERATURES...IN THE UPPER 20S AND LOWER 30S...RISING ABOVE
  FREEZING THROUGH LATE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN
OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED
FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES.

ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX.

&&

$$
6 follow-up statements
153 
WWUS41 KRLX 240209
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
909 PM EST SUN DEC 23 2012

WVZ046-047-241015-
/O.EXT.KRLX.ZR.Y.0002.121224T1200Z-121224T2100Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
909 PM EST SUN DEC 23 2012

...FREEZING RAIN ADVISORY NOW IN EFFECT FROM 7 AM TO 4 PM EST
MONDAY...

* LOCATIONS...POCAHONTAS AND RANDOLPH COUNTIES.

* HAZARD TYPES...POCKETS OF FREEZING RAIN...MAINLY ALONG THE
  EASTERN SLOPES.

* ICE ACCUMULATIONS...A TENTH OF AN INCH OR LESS.

* TIMING...MAINLY MORNING AND MIDDAY.

* IMPACTS...UNTREATED SIDEWALKS AND ROADWAYS MAY BECOME SLIPPERY.
  TRAVELERS SHOULD USE CAUTION AND ALLOW EXTRA TRAVEL TIME...KEEPING
  A SHARP EYE OUT FOR ICY SPOTS.

* TEMPERATURES...IN THE LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES.

ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX.

&&

$$

TRM
885 
WWUS41 KRLX 240911
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
411 AM EST MON DEC 24 2012

OHZ066-067-075-076-083>086-WVZ007>011-014>020-027>032-037>040-
241500-
/O.EXB.KRLX.ZR.Y.0002.121224T1200Z-121224T1500Z/
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-MASON-
WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS...
MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...
HAMDEN...GALLIPOLIS...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...CLAY...
SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...COWEN...BUCKHANNON...PHILIPPI...BELINGTON
411 AM EST MON DEC 24 2012

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 10 AM EST THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING.

* LOCATIONS...SOUTHEAST OHIO AND NORTHERN HALF OF WEST VIRGINIA.

* HAZARD TYPES...POCKETS OF FREEZING RAIN...ESPECIALLY BRIDGES
  AND OVERPASSES.

* ICE ACCUMULATIONS...LESS THAN A TENTH ON AN INCH.

* TIMING...FROM 7 AM TO 10 AM.

* IMPACTS...UNTREATED SIDEWALKS AND ROADWAYS MAY BECOME 
  SLIPPERY. TRAVELERS SHOULD USE CAUTION AND ALLOW EXTRA TRAVEL 
  TIME... KEEPING A SHARP EYE OUT FOR ICY SPOTS.

* WINDS...EAST 5 MPH OR LESS.

* TEMPERATURES...AROUND 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES.

ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX.

&&

$$

WVZ046-047-241715-
/O.CON.KRLX.ZR.Y.0002.121224T1200Z-121224T2100Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
411 AM EST MON DEC 24 2012

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* LOCATIONS...POCAHONTAS AND RANDOLPH COUNTIES.

* HAZARD TYPES...POCKETS OF FREEZING RAIN...MAINLY ALONG THE 
  EASTERN SLOPES.

* ICE ACCUMULATIONS...A TENTH OF AN INCH OR LESS.

* TIMING...MAINLY MORNING AND MIDDAY.

* IMPACTS...UNTREATED SIDEWALKS AND ROADWAYS MAY BECOME 
  SLIPPERY. TRAVELERS SHOULD USE CAUTION AND ALLOW EXTRA TRAVEL 
  TIME... KEEPING A SHARP EYE OUT FOR ICY SPOTS.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES.

ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX.

&&

$$
143 
WWUS41 KRLX 241456
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
956 AM EST MON DEC 24 2012

OHZ075-083>086-WVZ007>009-014>019-027>030-241600-
/O.CAN.KRLX.ZR.Y.0002.000000T0000Z-121224T1500Z/
ATHENS-JACKSON-VINTON-MEIGS-GALLIA-MASON-WOOD-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-CLAY-BRAXTON-GILMER-LEWIS-
INCLUDING THE CITIES OF...ATHENS...JACKSON...WELLSTON...
OAK HILL...MCARTHUR...HAMDEN...GALLIPOLIS...POINT PLEASANT...
NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...
TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...GLENVILLE...
WESTON
956 AM EST MON DEC 24 2012

...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
FREEZING RAIN ADVISORY.

TEMPERATURES HAVE WARMED ABOVE FREEZING...AND NO ADDITIONAL
FREEZING RAIN IS EXPECTED.

$$

OHZ066-067-076-WVZ010-011-020-031-032-037>040-241700-
/O.EXT.KRLX.ZR.Y.0002.000000T0000Z-121224T1700Z/
PERRY-MORGAN-WASHINGTON-PLEASANTS-TYLER-DODDRIDGE-HARRISON-TAYLOR-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...MARIETTA...
BELPRE...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...WEST UNION...CLARKSBURG...BRIDGEPORT...GRAFTON...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN...BUCKHANNON...
PHILIPPI...BELINGTON
956 AM EST MON DEC 24 2012

...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

* LOCATIONS...SOUTHEAST OHIO AND NORTHERN HALF OF WEST VIRGINIA.

* HAZARD TYPES...POCKETS OF FREEZING RAIN...ESPECIALLY BRIDGES 
  AND OVERPASSES.

* ICE ACCUMULATIONS...LESS THAN A TENTH ON AN INCH.

* TIMING...FROM 10 AM TO NOON.

* IMPACTS...UNTREATED SIDEWALKS AND ROADWAYS MAY BECOME 
  SLIPPERY. TRAVELERS SHOULD USE CAUTION AND ALLOW EXTRA TRAVEL 
  TIME... KEEPING A SHARP EYE OUT FOR ICY SPOTS.

* WINDS...EAST 5 MPH OR LESS.

* TEMPERATURES...IN THE UPPER 20S AND LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES.

ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX.

&&

$$

WVZ046-047-242100-
/O.CON.KRLX.ZR.Y.0002.000000T0000Z-121224T2100Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
956 AM EST MON DEC 24 2012

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* LOCATIONS...POCAHONTAS AND RANDOLPH COUNTIES.

* HAZARD TYPES...POCKETS OF FREEZING RAIN...MAINLY ALONG THE 
  EASTERN SLOPES.

* ICE ACCUMULATIONS...LESS THAN A TENTH ON AN INCH.

* TIMING...MAINLY MORNING AND MIDDAY.

* IMPACTS...UNTREATED SIDEWALKS AND ROADWAYS MAY BECOME 
  SLIPPERY. TRAVELERS SHOULD USE CAUTION AND ALLOW EXTRA TRAVEL 
  TIME... KEEPING A SHARP EYE OUT FOR ICY SPOTS.

* TEMPERATURES...IN THE UPPER 20S AND LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES.

ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX.

&&

$$
101 
WWUS41 KRLX 241654
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1154 AM EST MON DEC 24 2012

WVZ037-038-241800-
/O.CAN.KRLX.ZR.Y.0002.000000T0000Z-121224T1700Z/
NICHOLAS-WEBSTER-
INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
COWEN
1154 AM EST MON DEC 24 2012

...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
FREEZING RAIN ADVISORY.

TEMPERATURES HAVE WARMED ABOVE FREEZING IN MOST LOCATIONS...
THEREFORE...ADDITIONAL FREEZING RAIN IS NOT EXPECTED.

$$

OHZ066-067-076-WVZ010-011-020-031-032-039-040-241800-
/O.EXT.KRLX.ZR.Y.0002.000000T0000Z-121224T1800Z/
PERRY-MORGAN-WASHINGTON-PLEASANTS-TYLER-DODDRIDGE-HARRISON-TAYLOR-
UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...MARIETTA...
BELPRE...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...WEST UNION...CLARKSBURG...BRIDGEPORT...GRAFTON...
BUCKHANNON...PHILIPPI...BELINGTON
1154 AM EST MON DEC 24 2012

...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* LOCATIONS...SOUTHEAST OHIO AND FAR NORTHERN WEST VIRGINIA.

* HAZARD TYPES...POCKETS OF FREEZING RAIN...ESPECIALLY BRIDGES 
  AND OVERPASSES.

* ICE ACCUMULATIONS...LESS THAN A TENTH OF AN INCH.

* TIMING...THROUGH 1 PM.

* IMPACTS...UNTREATED SIDEWALKS AND ROADWAYS MAY BECOME 
  SLIPPERY. TRAVELERS SHOULD USE CAUTION AND ALLOW EXTRA TRAVEL 
  TIME... KEEPING A SHARP EYE OUT FOR ICY SPOTS.

* WINDS...EAST 5 MPH OR LESS.

* TEMPERATURES...IN THE 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES.

ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX.

&&

$$

WVZ046-047-242100-
/O.CON.KRLX.ZR.Y.0002.000000T0000Z-121224T2100Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
1154 AM EST MON DEC 24 2012

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* LOCATIONS...POCAHONTAS AND RANDOLPH COUNTIES.

* HAZARD TYPES...POCKETS OF FREEZING RAIN...MAINLY ALONG THE 
  EASTERN SLOPES.

* ICE ACCUMULATIONS...LESS THAN A TENTH OF AN INCH.

* TIMING...THROUGH 4 PM.

* IMPACTS...UNTREATED SIDEWALKS AND ROADWAYS MAY BECOME 
  SLIPPERY. TRAVELERS SHOULD USE CAUTION AND ALLOW EXTRA TRAVEL 
  TIME... KEEPING A SHARP EYE OUT FOR ICY SPOTS.

* TEMPERATURES...IN THE 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES.

ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX.

&&

$$
965 
WWUS41 KRLX 241757
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1257 PM EST MON DEC 24 2012

OHZ066-067-076-WVZ010-011-020-031-032-039-040-241900-
/O.EXP.KRLX.ZR.Y.0002.000000T0000Z-121224T1800Z/
PERRY-MORGAN-WASHINGTON-PLEASANTS-TYLER-DODDRIDGE-HARRISON-TAYLOR-
UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...MARIETTA...
BELPRE...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...WEST UNION...CLARKSBURG...BRIDGEPORT...GRAFTON...
BUCKHANNON...PHILIPPI...BELINGTON
1257 PM EST MON DEC 24 2012

...FREEZING RAIN ADVISORY WILL EXPIRE AT 1 PM EST THIS
AFTERNOON...

WHILE MOST LOCATIONS HAVE NOW WARMED ABOVE FREEZING...SOME ISOLATED
AREAS MAY STILL BE COLD ENOUGH FOR FREEZING RAIN TO OCCUR THROUGH
3 PM.

$$

WVZ046-047-242100-
/O.CON.KRLX.ZR.Y.0002.000000T0000Z-121224T2100Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
1257 PM EST MON DEC 24 2012

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* LOCATIONS...POCAHONTAS AND RANDOLPH COUNTIES.

* HAZARD TYPES...POCKETS OF FREEZING RAIN...MAINLY ALONG THE 
  EASTERN SLOPES.

* ICE ACCUMULATIONS...LESS THAN A TENTH OF AN INCH.

* TIMING...THROUGH 4 PM.

* IMPACTS...UNTREATED SIDEWALKS AND ROADWAYS MAY BECOME 
  SLIPPERY. TRAVELERS SHOULD USE CAUTION AND ALLOW EXTRA TRAVEL 
  TIME... KEEPING A SHARP EYE OUT FOR ICY SPOTS.

* TEMPERATURES...IN THE 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES.

ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX.

&&

$$
415 
WWUS41 KRLX 242107
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
407 PM EST MON DEC 24 2012

...POTENTIAL FOR LIGHT TO MODERATE ICE ACCUMULATIONS WEDNESDAY...

.A STRONG STORM SYSTEM WILL MOVE FROM THE GULF COAST WEST OF THE
APPALACHIANS LATE TUESDAY NIGHT INTO WEDNESDAY...BRINGING A WINTRY
MIX OF PRECIPITATION TO THE AREA...INCLUDING THE POTENTIAL FOR
LIGHT TO MODERATE ICE ACCUMULATIONS. 

WVZ046-047-250515-
/O.EXP.KRLX.ZR.Y.0002.000000T0000Z-121224T2100Z/
/O.NEW.KRLX.WS.A.0006.121226T0300Z-121227T1100Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
407 PM EST MON DEC 24 2012

...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE
WEDNESDAY NIGHT...
...FREEZING RAIN ADVISORY WILL EXPIRE AT 4 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH
LATE WEDNESDAY NIGHT.

* ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 6 INCHES...ALONG WITH
  ICE ACCUMULATIONS OF A QUARTER TO A HALF OF AN INCH. 

* LOCATIONS...POCAHONTAS AND RANDOLPH COUNTIES.

* HAZARD TYPES...FREEZING RAIN...MAINLY ALONG THE EASTERN
  SLOPES...ALONG WITH PERIODS OF SNOW AND SLEET.

* TIMING...LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. 


* IMPACTS...UNTREATED SIDEWALKS AND ROADWAYS MAY BECOME 
  SLIPPERY. TRAVELERS SHOULD USE CAUTION AND ALLOW EXTRA TRAVEL 
  TIME... KEEPING A SHARP EYE OUT FOR ICY SPOTS.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...IN THE LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

What forecasters said that day

The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this freezing rain advisory went out at Dec 23, 12:34 PM EST, 1 hour 13 minutes earlier.

Area forecast discussion, Dec 23, 12:34 PM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1234 PM EST SUN DEC 23 2012

.SYNOPSIS...
HIGH PRESSURE SHIFTS EAST TODAY. LOW PRESSURE BRINGS MAINLY RAIN TO
THE AREA LATE TONIGHT AND MONDAY...MOSTLY ENDING AS A MIX MONDAY
NIGHT. A STRONGER STORM BRINGS MORE PRECIPITATION WEDNESDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
1220 AM UPDATE...VERY INTERESTING FEATURE CURRENTLY ACROSS
KY...AND INTO WV/VA...OF A THIN SNAKE-LIKE RADAR ECHO ON THE
LEADING EDGE OF THE MOISTURE RETURNING FROM THE SOUTH. BASED ON
REPORTS RECEIVED BY NWS JKL...DID INCLUDE SOME SPRINKLES/FLURRIES
FOR THE NEXT FEW HOURS WITH THIS.

PREVIOUS DISCUSSION...
ONE LAST WEAK SHORT WAVE IN FAST NORTHWEST FLOW ALOFT WILL SWEEP
RAPIDLY BY LATER THIS MORNING. THIS WILL DRAG A WEAK AND TOTALLY
INACTIVE COOL FRONT...WITH HARDLY ANY CLOUDS...INTO THE FAR NORTHERN
PORTION OF OUR AREA BY EVENING. THE FRONT THEN STALLS AS THE UPPER
FLOW BACKS TO A WESTERLY DIRECTION.

AS SURFACE HIGH PRESSURE SHIFTS EAST TODAY...HI RES MODELS AGREE ON
A DAY OF ABUNDANT SUNSHINE. SOUTHWEST FLOW DURING THE DAY ON THE
BACK SIDE OF THE DEPARTING SURFACE HIGH BRINGS MILDER AIR NORTHWARD
INTO OUR AREA...WITH TEMPERATURES REACHING WELL INTO THE 40S PER
MODEL GUIDANCE.

THE UPPER FLOW THEN BECOMES FAST ZONAL LATER TODAY AND TONIGHT. A
WEAK LOW PRESSURE SYSTEM...UNDER A RELATIVELY LOW AMPLITUDE SHORT
WAVE IN THE ZONAL FLOW ALOFT...IS FORECAST BY ALL THE MODELS TO
APPROACH RAPIDLY FROM THE WEST AND SOUTHWEST LATER TONIGHT. ONLY
SLIGHT DIFFERENCES IN THE TRACK...TIMING...AND STRENGTH OF THE
SYSTEM ARE SEEN IN THE MODELS...AS THE SURFACE LOW WILL BE DESTINED
TO TRACK JUST WEST OF OUR AREA. THUS...ALL THE MODELS SHOW A RAPID
INCREASE OF LOW LEVEL MOISTURE AND CLOUDS TONIGHT ON STRENGTHENING
SOUTHWESTERLY 850 MB WINDS. THIS WILL KEEP THE TEMPERATURES MILDER
THAN LAST NIGHT. DEEPER MOISTURE AND PRECIPITATION ARRIVES AFTER
MIDNIGHT AND WILL BE MOSTLY ACROSS THE SOUTH HALF OF THE AREA BY
MONDAY MORNING IN THE FORM OF LIGHT RAIN. ANY PRECIPITATION THAT
WOULD MAKE IT INTO NORTHERN AREAS BEFORE DAWN MONDAY MAY START A
VERY LIGHT WINTER MIX. THUS...NO ADVISORIES AT THIS TIME.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
MODELS SHOW A WEAK STALLED FRONTAL BOUNDARY ACROSS THE
AREA...WHILE A SFC LOW PRESSURE CENTER INTENSIFIES ACROSS THE MID
PLAINS...AND MOVES NORTHEAST INTO KY AND WV. THIS LOW TRACKS ALONG
THE OH RIVER THROUGH MONDAY NIGHT...INCREASING CHANCES OF PCPN
FROM THE SOUTH. PREVIOUS FORECAST POPS HAVE A GOOD HANDLE OF WHAT
MODELS ARE SHOWING TODAY. MADE MINOR TWEAKS ON THE ONSET AND
SPREADING HIGH LIKELY POPS NORTH MAINLY ACROSS SOUTHEAST OH AND
EASTERN MOUNTAINS.

WITH THE WARM SURGE OF AIR NORTHWARD ACROSS THE MOUNTAINS...AND
COLDER AIR NEAR THE SURFACE...COULD SEE A MIX AT THE ONSET
MONDAY...WITH SLEET OR FREEZING RAIN POSSIBLE MAINLY ACROSS THE
NORTHERN PORTIONS OF THE AREA...BEFORE ENOUGH WARMING IS ABLE TO OCCUR
FOR A CHANGEOVER TO RAIN. ANY ACCUMULATIONS OF FREEZING RAIN OR
SLEET AT THIS TIME SHOULD BE LIGHT AS OVERALL PERIOD OF TRANSITION
FROM A MIX TO RAIN SHOULD BE BRIEF.

NEARBY THE LOW PRESSURE CENTER...A COLD FRONT PUSHES EAST THROUGH
THE CWA MONDAY EVENING/MONDAY NIGHT...WITH DRIER AIR GRADUALLY
WORKING ITS WAY IN IN ITS WAKE. PRECIPITATION MAY TRANSITION OVER
TO DRIZZLE OR FREEZING DRIZZLE MONDAY NIGHT BEHIND THE FRONT. MUCH
OF TUESDAY LOOKS TO BE DRY AT THIS POINT...BUT CLOUDS WILL
GRADUALLY BE ON THE INCREASE AS YET ANOTHER LOW PRESSURE SYSTEM
WILL APPROACH THE REGION...BRINGING A RETURN OF UNSETTLED WEATHER
FOR MID WEEK.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
NO MAJOR CHANGES...STILL PICTURING A STRONGER LOW
PRESSURE...COMPARED TO MONDAY/CHRISTMAS EVE SYSTEM...LIFTING NE
OUT OF THE TN VLY ON TUESDAY NIGHT AND WEDNESDAY MORNING.  SIDED
TOWARD THE GFS AND ECMWF RATHER THAN THE COLDER SOUTHERN TRACK OF
THE CMC. THIS MEANS THE 925 TO 850 MB LOW TRACKING NE TOWARD THE TRI
STATE AROUND
HTS...REACHING THERE DURING WEDNESDAY AFTERNOON.

WAS ALSO A BIT FASTER INCREASING POPS SW TO NE OVERNIGHT TUESDAY
NIGHT.

THIS TRACK STILL HAS THE INCREASING SE FLOW AT 925 TO 850 MBS
TUESDAY NIGHT INTO WEDNESDAY MORNING. TRIED TO HAVE AN EARLY MINIMUM
TEMPERATURE TUESDAY NIGHT WITH READINGS TRYING TO CREEP UP 06Z TO
12Z WEDNESDAY...ESPECIALLY IN THE DOWNSLOPE CORRIDOR W OF THE
MOUNTAINS. WILL INTRODUCE A COUPLE OF HAZARDS...THE WINTRY MIX
POSSIBLE IN THE UPSLOPE AREAS...SUCH AS POCAHONTAS COUNTY TUESDAY
NIGHT BUT ALSO OUR WESTERN COUNTIES IN SOUTHEAST OHIO AND THE OHIO
VALLEY BEING CLOSE TO THE RAIN/SNOW LINE WITH THIS SYSTEM.  OF
COURSE...ANY SHIFT SOUTH IN THE 925 TO 850 MB CIRCULATION BRINGS
MORE SYNOPTIC SNOW FOR OUR OHIO RIVER VALLEY COUNTIES.

BACKLASH SNOW SHOWERS EXPECTED WEDNESDAY NIGHT THROUGH
THURSDAY...LINGERING THURSDAY NIGHT IN THE MOUNTAINS.  TRIED TO STAY
HIGHER ON POPS AND CLOUDS...AND A BIT COLDER THAN MEDIUM RANGE
GUIDANCE FOR THURSDAY.

FINALLY A CALMER ENVIRONMENT FOR FRIDAY...BEFORE COLD FRONT LONG
ABOUT SATURDAY.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
HIGH PRESSURE IS EXITING THE REGION AS CLOUDS INCREASE FROM THE
SOUTHWEST AHEAD OF A LOW PRESSURE SYSTEM. WILL HAVE GRADUALLY
INCREASING CLOUDS...AS CEILINGS DROP INTO MVFR FROM SW TO NE
OVERNIGHT. LIGHT RAIN WILL BEGIN MOVING IN TOWARD THE END OF THE
TAF PERIOD...REACHING HTS/BKW EARLY TOMORROW MORNING. MAY EVEN SEE
SOME IFR VIS/CIG SNEAKING INTO THE SOUTH AFTER 12Z.

GENERALLY EXPECTING LIGHT FLOW OUT OF THE SOUTHWEST TODAY...WITH A
FEW GUSTS POSSIBLE IN THE MOUNTAINOUS COUNTIES. WIND WILL
GRADUALLY TURN TO SOUTH EASTERLY BY TOMORROW.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF ARRIVAL OF MVFR CONDITIONS AND RAIN
SHIELD MAY DIFFER A FEW HOURS.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EST 1HRLY       13   14   15   16   17   18   19   20   21   22   23   00
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    L
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    L    L    L
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    L
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    L

AFTER 18Z MONDAY...
IFR CONDITIONS IN RAIN/LOW CEILINGS POSSIBLE MONDAY AFTERNOON AND NIGHT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...ARJ/JMV
NEAR TERM...JMV/MZ
SHORT TERM...ARJ
LONG TERM...KTB
AVIATION...MZ
Hazardous weather outlook, Dec 23, 3:59 AM EST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
359 AM EST SUN DEC 23 2012

KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>008-013>016-024>027-
033>037-240900-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-
DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-
KANAWHA-ROANE-MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-
359 AM EST SUN DEC 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST
VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A STORM SYSTEM...BEGINNING CHRISTMAS NIGHT/TUESDAY NIGHT...PASSES
WEDNESDAY...WITH COLDER AIR IN ITS WAKE DURING WEDNESDAY NIGHT
INTO THURSDAY. DEPENDING ON ITS EXACT TRACK RAIN...WET SNOW...OR A
WINTRY MIX TUESDAY NIGHT...EVENTUALLY CHANGING TO SNOW SHOWERS
WEDNESDAY AFTERNOON INTO THURSDAY. WARNINGS OR ADVISORIES MAY BE
REQUIRED FOR SOME COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-084-085-WVZ009>011-017>020-028>032-038>040-046-
047-240900-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-WOOD-PLEASANTS-TYLER-
WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
359 AM EST SUN DEC 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

FOR EARLY MONDAY MORNING...SOME SLEET OR FREEZING RAIN MAY OCCUR
BEFORE CHANGING TO ALL RAIN DURING MONDAY. A FEW ADVISORIES MAY BE
NEEDED FOR A BRIEF TIME.

ANOTHER STORM APPROACHES CHRISTMAS NIGHT/TUESDAY NIGHT. THIS STORM
SYSTEM PASSES WEDNESDAY...WITH COLDER AIR IN ITS WAKE DURING
WEDNESDAY NIGHT THROUGH THURSDAY. DEPENDING ON ITS EXACT TRACK
RAIN...WET SNOW...OR A WINTRY MIX TUESDAY NIGHT...EVENTUALLY
CHANGING TO SNOW SHOWERS WEDNESDAY AFTERNOON INTO THURSDAY. WARNINGS
OR ADVISORIES MAY BE REQUIRED FOR SOME COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Freezing Rain Advisories in West Virginia, 2012Freezing Rain Advisories in Ohio, 2012Every freezing rain advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.